Hi, I have just been diagnosed with lupus and RA. I am having a hard time not being able to control my flares. The fatigue is creating havoc in my life at this time, I have been out of work for days and find myself overwhelmed with fear. Maybe someone can identify and share how they deal with the illness.
Just wanted to drop you a line and welcome you to this forum. I hope you find what you are looking for here, we have some great members and lots of caring, supporting, and informative people respond.
Many of us have more than one dx. so that is very common. Are you presently on any medication? I personally had an extremely difficult time with fatigue and still do on occasion but I found that when I went on plaquenil it really helped. It took a few months to kick in but that medication more than any other really helped me personally.
I hope you begin to feel better soon and hang in there things will get better.
Thank you for your kind response, I am on Plaquenil 200mg 2x day and Medrol I am down to 8 mg. I have just reduced the dosage of Medrol from 16 mg. The doctor said the Plaquenil would take a while to work so I am hoping it kicks in soon. I have the hardest time dealing with this when I have to miss work I know the stress from worrying about it doesn't help.
hi Kakenn it is me again. I know it's not easy missing work and wanting to be responsible in all areas of our life but you may have to lower your expectations of yourself from now on. You have been dx. with two very chronic conditions that can cause considerable disability at times. As much as we want to be "super humans" it usually isn't possible any longer.
I know it is scary when you first get dx. about what will happen and most of us have felt the same way. We all do the best we can and some days are better than others. Please try not to worry as you are right it doesn't help but it is easier said than done. Rest when you need to, eat healthy, excercise and try to enjoy those days off from work instead of feeling guilty.
I know you will begin to feel better soon, keep the faith and keep posting.
your new friend beautifulbeluga
Thank you have you ever heard of anyone losing weight on Medrol? :?:
I have sent 3 emails to your post about your surgery and missing puppy. Just wanted you to know that you are in my thoughts and prayers. I guess I am doing something wrong.
As Beautifulbeluga pointed out, most of us with Lupus also have been diagnosed with other illnesses. Personally, I have Lupus, Fibromyalgia, Raynaud's Syndrome, IBS and TMJ.
Lupus and RA are both connective tissue diseases and their treatment regimes are quite similar. The connective tissue diseases are a family of closely related disorders. They include:
rheumatoid arthritis (RA)
systemic lupus erythematosus (SLE or lupus)
systemic sclerosis (SSc or scleroderma)
Sjogren's syndrome (SS)
various forms of vasculitis.
What you have been diagnosed with is known as "overlap". Connective Tissue diseases generally and often overlap. These diseases have a number of common features: They affect females much more frequently than males, They are "multisystem" diseases, capable of affecting the function of many organs, They "overlap" with one another, sharing certain clinical symptoms, signs, and laboratory abnormalities, Blood vessels are the most common target of injury in all of these diseases, and the immune system is abnormal and accounts, at least in part, for the observed tissue damage. Lupus and RA is one of the most common overlaps.
Treatment of Lupus with RA overlap:
When arthritis develops in the course of lupus, doctors usually treat with the following:
- non-steroidal anti-inflammatory drugs (NSAIDs)
- low doses of cortisone
- the antimalarial drug hydroxychloroquine (Plaquenil).
People with lupus who have typical rheumatoid arthritis are also prescribed the standard forms of RA treatments below:
- In some cases, more potent drugs to suppress inflamation may be prescribed.
with reference to your question about Medrol:
Medrol is a corticosteroid drug and is used to reduce inflammation and improve symptoms in a variety of disorders, such as rheumatoid arthritis and connective tissue diseases such as systemic lupus erythematosus. Side effects may include:
Abdominal swelling, allergic reactions, bone fractures, bruising, congestive heart failure, cataracts, convulsions, Cushingoid symptoms (moon face, weight gain, high blood pressure, emotional disturbances, growth of facial hair in women), face redness, fluid and salt retention, headache, high blood pressure, increased eye pressure, increased sweating, increase in amounts of insulin or hypoglycemic medications needed, inflammation of the pancreas, irregular menstruation, muscle wasting and weakness, osteoporosis, poor healing of wounds, protruding eyes, stomach ulcer, suppression of growth in children, symptoms of diabetes, thin, fragile skin, tiny red or purplish spots on the skin, and vertigo.
Because Medrol is a corticosteroid, it can cause increase or decrease in appetite, nausea and vomitting. Weight loss is not a common side-effect, however, some patients have the opposite of Cushingoid, their face get thinner and they lose weight. This does not happen often, but it does happen and is not one of the side effects that should cause great concern unless the weight loss is rapid.
I hope that this has been helpful.
Peace and Blessings
Thank you for your kind words and prayers for my beloved Kira and my surgery. I wish I had better news to report, unfortunately Kira is still missing and my surgery was cancelled due to health complications. This certainly has been a trying period for myself and my husband and I keep the faith that "fair sailing" lies just ahead. I'm sorry if my own personal situation has interfered with my ability to respond to you as quickly as I might have liked.
That's enough about me how are you doing? Are you getting a little more relief from your symptoms yet as the plaquenil should start kicking in soon. I see Saysusie answered your questions about the medication you asked about. She is the "best of the best", and always inspires us here with her knowledge, her research and her personal experience. We all are enriched by having people like Saysusie and many others here that are so willing to reach out and unselfishly give of themselves to others in need.
I hope you are feeling better these days my friend and I am sending you hugs and good energy for "brighter days ahead"...
I know you have been busy with your ownn problems, I am dealing with pleurisy right now but have been able to make work. You give me hope.
Hi Kakenn: I hope that returning to work means that you are beginning to feel a bit better. Remember try to not over due now that you are back. Have you seen your rheumy about the pleurisy? I know when I get that I usually get put on a short spurt of prednisone that settles it right down.
Take care of you my dear........sending you hugs and positive energy...beautifulbeluga